Alert archive / Colorado / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 59, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at May 29, 2018, 12:18 PM MDT for Logan County, Colorado. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2018, 12:18 PM MDT (18:18 UTC)
- Expired
- May 29, 2018, 12:45 PM MDT
- In force
- 27 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Logan County, CO
The radar
The Denver radar (KFTG), 161 km from the middle of the area, began a volume at 18:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 6.3 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 32 J/kg
- Mixed-layer CIN
- -249 J/kg
- Mixed-layer LCL
- 1831 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
872 WUUS55 KBOU 291818 SVRBOU COC075-291845- /O.NEW.KBOU.SV.W.0059.180529T1818Z-180529T1845Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Denver CO 1218 PM MDT TUE MAY 29 2018 The National Weather Service in Denver Colorado has issued a * Severe Thunderstorm Warning for... Southeastern Logan County in northeastern Colorado... * Until 1245 PM MDT. * At 1217 PM MDT, a severe thunderstorm was located 10 miles west of St Petersburg, or 11 miles east of Sterling, moving east at 10 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. * This severe thunderstorm will remain over mainly rural areas of southeastern Logan County, which includes Reiradon Hill. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4055 10307 4065 10308 4072 10286 4053 10283 TIME...MOT...LOC 1817Z 270DEG 9KT 4060 10301 HAIL...1.00IN WIND...<50MPH $$ KRIEDERMAN
2 follow-up statements
188 WWUS55 KBOU 291834 SVSBOU Severe Weather Statement National Weather Service Denver CO 1234 PM MDT TUE MAY 29 2018 COC075-291845- /O.CON.KBOU.SV.W.0059.000000T0000Z-180529T1845Z/ Logan CO- 1234 PM MDT TUE MAY 29 2018 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 PM MDT FOR SOUTHEASTERN LOGAN COUNTY... At 1233 PM MDT, a severe thunderstorm was located 7 miles northwest of St Petersburg, or 14 miles east of Sterling, moving east at 10 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. This severe thunderstorm will remain over mainly rural areas of southeastern Logan County. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4056 10300 4063 10300 4072 10286 4053 10283 TIME...MOT...LOC 1833Z 270DEG 9KT 4060 10295 HAIL...1.00IN WIND...<50MPH $$ KRIEDERMAN
371
WWUS55 KBOU 291841
SVSBOU
Severe Weather Statement
National Weather Service Denver CO
1241 PM MDT TUE MAY 29 2018
COC075-291851-
/O.EXP.KBOU.SV.W.0059.000000T0000Z-180529T1845Z/
Logan CO-
1241 PM MDT TUE MAY 29 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LOGAN COUNTY WILL
EXPIRE AT 1245 PM MDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with this thunderstorm.
LAT...LON 4056 10300 4063 10300 4072 10286 4053 10283
TIME...MOT...LOC 1841Z 270DEG 9KT 4060 10292
$$
KRIEDERMANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 10:45 AM MDT, 1 hour 33 minutes earlier.
Area forecast discussion, May 29, 10:45 AM MDT, 1 hour 33 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 1045 AM MDT Tue May 29 2018 .UPDATE... Issued at 1045 AM MDT Tue May 29 2018 Satellite pictures are showing the upper low circulation center over southwestern South Dakota. There is a pretty decent batch of moisture moving down the back side of it and into the northwestern CWA at this time. There is some convective cloudiness developing over the high terrain right now. There is week flow out on the plains and not much of any convergence areas. Dew points are in the mid 40s F for the western plains and mid 50s F for the eastern plains. The forecast is on track. There is decent instability still around with the cold air aloft but today there is weak synoptic scale subsidence in place. There will be more heating today than yesterday and there is still some CAPE progged for the CWA this afternoon. The highest values are around 1000 J/kg over the eastern border. Will make some cosmetic adjustments. && .SHORT TERM...(Today and tonight) Issued at 339 AM MDT Tue May 29 2018 Current satellite shows the upper level low in southeast Wyoming early this morning, with an upper level jet max moving across southern Colorado. There is still some lift on the left exit region of this jet max, with a few showers and storms still attempting to develop on the nose of this feature. As a result, can't rule out a couple showers lingering past daybreak over the far eastern/southeastern sections of the forecast area. There is also some wrap around moisture sneaking back toward our northern mountain areas, so will have some low PoPs there. Otherwise, the forecast area will be dry this morning. For this afternoon, we still expect isolated to scattered thunderstorm development as the cold pool aloft remains over the forecast area. There is some MLCAPE, but closer to 200-700 J/kg in most areas. Still can't rule out a couple stronger storms over the eastern plains where higher dewpoints will push values to around 1000 J/kg, but only an isolated severe threat there. Otherwise mostly small hail (thanks to the cold air aloft) and brief moderate rain with the stronger storms today. Skies will clear rather quickly this evening with rapid stabilization after the loss of daytime heating. .LONG TERM...(Wednesday through Monday) Issued at 339 AM MDT Tue May 29 2018 On Wednesday, upper level high pressure is centered along the west coast of the United States with an upper level ridge of high pressure over the Rocky Mountain Region. Models are all showing some afternoon and evening convection across north central and northeastern Colorado. However, inverted V soundings would suggest mainly light rain and gusty winds. However, one or two strong storms may be possible further east on the plains where higher surface dewpoints exist. On Thursday, the upper trough deepens over the western United States with a moderate and dry southwest flow aloft. This pattern should result in above normal temperatures and dry weather across the region On Friday, the upper trough moves over the central and northern Rockies with gusty westerly winds over the region. The warm and dry weather combined with breezy conditions may result in elevated fire danger across South Park and the southern foothills Friday afternoon and evening. A dry cold front associated with the upper trough moving north of Colorado will bring cooler temperatures and continued dry weather to northeastern Colorado on Saturday. Sunday into Monday, moisture and instability may increase across the plains due to east to southeasterly winds at the surface. This moisture combined with a couple upper level disturbances may lead to an increased chance for afternoon and evening thunderstorms mainly east of Denver. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1045 AM MDT Tue May 29 2018 Winds will be light this afternoon with variable direction. My mid/late afternoon there is some hint of northerly directions. Normal drainage patterns can be expected tonight. There should be no ceiling issues this afternoon or tonight. There will be a 10 to 20% chance of -TSRA at DIA this afternoon/early evening. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && UPDATE.......RJK SHORT TERM...Barjenbruch LONG TERM....Kalina AVIATION.....RJK
Hazardous weather outlook, May 29, 11:04 AM MDT, 1 hour 14 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1104 AM MDT Tue May 29 2018 COZ030>051-301715- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1104 AM MDT Tue May 29 2018 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...This Afternoon and Tonight A few showers and thunderstorms will develop in the mountains this morning and spread across the plains by early afternoon. A couple stronger to possibly severe storms will be possible on the eastern plains. The main threat from the storms would be hail up to 1 inch in diameter. Elsewhere, storms will produce mainly small hail, brief moderate rain, wind gusts to 40 mph, and lightning. Thunderstorms are expected to diminish quickly this evening as the airmass stabilizes, with skies clearing before midnight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Scattered afternoon and evening thunderstorms are expected on Wednesday. Most of the storms will produce light rain and gusty winds with a few stronger storms possible on the plains east of Denver. After Wednesday, a generally drier and warmer weather pattern develops. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight.
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 6:04 PM MDT | Tornado Warning | BOU | Logan | 26 min |
| May 28, 6:28 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 32 min |
| May 28, 6:35 PM MDT | Tornado Warning | BOU | Morgan | 25 min |
| May 28, 6:37 PM MDT | Tornado Warning | BOU | Weld | 23 min |
| May 28, 6:52 PM MDT | Severe Thunderstorm Warning | BOU | Logan | 23 min |
| May 29, 12:43 AM MDT | Special Weather Statement | BOU | Lincoln | 47 min |
| May 29, 1:30 AM MDT | Special Weather Statement | BOU | Lincoln | 45 min |
| May 29, 1:43 AM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 32 min |
| May 29, 1:31 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 26 min |
| May 29, 2:29 PM MDT | Special Weather Statement | BOU | Lincoln | 46 min |
| May 29, 3:29 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 46 min |
| May 29, 5:02 PM MDT | Special Weather Statement | BOU | Washington | 43 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.